As with any medication, it is probably possible to take too much Fanapt (iloperidone). The effects of an overdose may include symptoms such as a rapid heart rate, a change in heart rhythm, and uncontrollable body movements. Treatment for a recent overdose with this drug may include administering certain medications or "pumping the stomach." If you believe you have taken an overdose, seek immediate medical attention.
Can You Take Too Much Fanapt?Fanapt® (iloperidone) is a prescription medication approved to treat schizophrenia. As with most medications, it is probably possible to take a Fanapt overdose. The specific effects of an overdose with Fanapt could potentially be dangerous but would vary, depending on a number of factors, including the Fanapt dosage and whether it was taken with any other medications or substances.
Effects of a Fanapt OverdoseDuring clinical studies, a few cases of accidental or intentional overdose with Fanapt were reported. In these cases, the effects of the overdose included:
- A change in heart rhythm that could potentially be dangerous (although no dangerous problems occurred)
- Extrapyramidal symptoms (such as uncontrollable body movements or muscle contractions)
- A rapid heart rate
- Low blood pressure.
In these cases, no deaths occurred.
Treatment OptionsThe treatment for a Fanapt overdose will vary. If the overdose was recent, a healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump the stomach." Activated charcoal and a laxative may be given to limit absorption of the medication. Treatment will also involve supportive care, which might include:
- Monitoring of the heart using an electrocardiogram (ECG)
- Giving medications to correct an irregular heart rhythm
- Giving IV fluids and medications to increase the blood pressure
- Giving medications to treat severe extrapyramidal symptoms.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.